MAUDE Adverse Event Report: STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED

STRYKER SUSTAINABILITY SOLUTIONS LAKELAND; SCALPEL, ULTRASONIC, REPROCESSED
Model Number HARH36
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was returned to stryker sustainability for evaluation.Upon visual inspection of the received complaint device the blade was fractured and separated from the device tip.The broken tip was returned for investigation.A review of the dhr supports that the device met all inspection and test criteria prior to release from stryker.Therefore, the most likely root cause(s) are: applying improper or unnecessary directional or rotational force to connect instrument to hand piece.Too much force or torque applied to instrument, or grasping/pulling.Incidental and prolonged activation against solid surfaces, such as bone or plastic.The instructions for use (ifu) state: use the torque wrench (already mounted to the shaft) to tighten the blade onto the hand piece.Turn the torque wrench clockwise while holding only the gray hand piece until it clicks twice.Indicating that sufficient torque has been applied to secure the blade.Do not attempt to bend, sharpen, or otherwise alter the shape of the blade.Doing so may cause blade failure and user or patient injury.Avoid contact with any and all other instruments while the instrument is activated.Contact with staples, clips or other instruments while the instrument is activated may result in cracked or broken blades.Note: do not use any other means than the torque wrench to attach or detach the instrument from the hand piece.Note: do not torque the instrument by hand without the torque wrench or damage may occur to the hand piece.The reported event will continue to be monitored through post-market surveillance.
 
Event or Problem Description
It was reported the harmonic device was defective.No information was provided regarding patient injury, medical intervention, or extended procedure time reported.These are commonly used devices that are readily available.

Brand Name
NA
Common Device Name
SCALPEL, ULTRASONIC, REPROCESSED
Manufacturer (Section D)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer (Section G)
STRYKER SUSTAINABILITY SOLUTIONS LAKELAND
5300 region ct
lakeland FL 33815
Manufacturer Contact
andy dobos
1810 w. drake drive
tempe, AZ 85283
8888883433
MDR Report Key12929618
Report Number0001056128-2021-00070
Device Sequence Number5095214
Product Code NLQ
UDI-Device Identifier07613327346251
UDI-Public07613327346251
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K161693
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/26/2024
Device Model NumberHARH36
Device Catalogue NumberHARH36RR
Device Lot Number13046242
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown